Sep 05, 2005 - 12:30 am
in late december 03 my mom was diagnosed with gbm level 4 and had surgery to remove the largest of 5 tumors i believe in the first week of january 2004. she was 48 at the time of diagnosis and she is now 50. after that she went to radiation for 6 weeks and was on 12 rounds of temodar which all worked very well for her and she was doing great. after she was taken off the temodar an MRI showed that the cancer had started to come back. that was this past april i believe. she was put back on the temodar but it didn't work anymore because the tumor had gotten biggger. she was operated on for a second time on july 5th. ever since the operation we have seen a pretty drastic decline in her health. she pretty much just stays in bed all the time and can hardly even walk herself and has fallen a lot. she is on a different kind of chemo now that seems to be working because an MRI a few weeks ago was clear but she still seems to be doing so poorly. her doctor attributes a lot of this to the steroids that she is taking, saying that that is what is making her so weak. she cant really be left alone and seems to be so much more confused than usual and she just isnt the same and i feel like it is just getting worse.
my question is does anyone else know about how steroids (decadron) can have such a huge affect on someone who is tumor free? has anyone ele know of a similar rehabilition period after a 2nd surgery?